satisfaction 100% Guaranteed
Free Shipping on U.S. Orders over $25
0
×

Registration

Profile Information

Login

or login

First name is required!
Last name is required!
First name is not valid!
Last name is not valid!
This is not an email address!
Email address is required!
This email is already registered!
Password is required!
Enter a valid password!
Please enter 6 or more characters!
Please enter 16 or less characters!
Passwords are not same!
Terms and Conditions are required!
Email or Password is wrong!

Maintaining Skin, Hair and Nail Health for Cancer Patients and Survivors

Chicago, IL (Northwestern Memorial HospitalOriginal Article) June 23rd, 2009

Transcript of Power Patient webcast with Mario Lacouture, M.D.

Excerpt:

The Cancer Skin Care Program at Northwestern
Andrew Schorr:
Most everyone knows that today's intense, often, cancer treatment can cause side
effects. Normally there are some side effects, and they can be on your hair, your
skin and your nails, and certainly that can impact a patient's quality of life. Coming
up next on Patient Power is an interview with an expert from Northwestern
Memorial Hospital sharing his knowledge how best to manage these side effects.

Andrew Schorr:
Hello and welcome to once again to Patient Power sponsored by Northwestern
Memorial Hospital. I'm Andrew Schorr. Well, we all know that our efforts to beat
cancer with powerful medicines can have side effects that go along with it. Now,
these are side effects that you may experience while you're going through
treatment, or they could be effects that come later, even years later, and so you
need to be mindful of that. Now, the most apparent side effect that many people
are aware of from some cancer drugs is some drugs can you cause you to lose your
hair. I was a leukemia patient, the drugs I took didn't cause that, although I was
bald already, but women who have been treated for breast cancer or kids who are
treated for leukemia may lose their hair, but there also can be effects on your skin
or your nails. And beyond that is some of the newer medicines do have side effects
like this. So newer medicines, even more powerful, but can have some significant
effects on your skin.

And of course the one thing you don't want to have happen during treatment is
have these effects become so great that you need to stop your therapy, in other
words put a stop to the cancer-fighting medicines that you're taking. Well, there is
a doctor at Northwestern, an oncologic dermatologist, who specializes in helping
cancer patients get through all this, stay on their therapy or deal with later effects,
and that is Dr. Mario Lacouture. He's a dermatologist at Northwestern Memorial
Hospital, and he's assistant professor of dermatology at Northwestern University's
Feinberg School of Medicine. Also I should tell you that he is the director of the
cancer skin care program in the department of dermatology at the Robert H. Lurie
Comprehensive Cancer Center at Northwestern. Dr. Lacouture, thank you so much
for being with us. Tell us, this program sounds quite unusual, and I know it was
the first in the country, started just in early 2006. What is this program?

Read the full webcast HERE

Leave a Reply
  •  
My Cart

You have no items in your shopping cart.